Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suggest treatment for dry mouth and loss in taste sense after taking Ciplactin and Decdan

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2002
Answered : 4312 Questions
Dear Doctor, I have been taking Ciplactin and Decdan tablet from few years. I use to take 1/4th tablet of both every day. I have stopped taking the tablets from almost a month now, I feel hungry but I cannot eat as I have no taste in my mouth and my mouth is completely dry. I cannot eat food and feel like vomiting. My body pains a lot. Please suggest me some medicine so that I can come out of this. Thanks in advance.
Posted Wed, 26 Mar 2014 in Medicines and Side Effects
Answered by Dr. Naveen Kumar Sharma 1 hour later
Brief Answer: you will be fine Detailed Answer: hello Mr. XXXXXXX Taking Cisplatin for long time has caused your mouth and gut lining (mucosa) damage. It takes 2 to 3 months to completely recover from effect of chemotherapy.Till that time you have to avoid taking too much solid food and prefer liquid and soft diet. Also take take Emset one tablet daily for vomiting. B complex, omega fatty acid and folic acid helps in early healing of lining. For your body pain it can be because of your disease and lack of nutrition which causes vitamin B12 deficiency, and low calcium. I would suggest you take tablet methylcobal and calcium also. If pain is very severe you can take tablet tramadol for pain relief.Let me know if i can help you any further. I hope you will recover soon.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for dry mouth and loss in taste sense after taking Ciplactin and Decdan 46 minutes later
Thank you so much Dr XXXXXXX for your quick answer! My body pain is not that severe, the only thing I am worried about is taste of my mouth and the dryness in my mouth. As I have said earlier I feel hungry but I dont feel like eating because of my dry mouth. Can you suggest some medicine names which can help me to recover from this effect ASAP. Thanks in advance. Prashant
Answered by Dr. Naveen Kumar Sharma 32 minutes later
Brief Answer: time and food modification helps. Detailed Answer: Dear XXXXXXX I have experience of treating many patients of bone cancer with chemotherapy, and i can understand your anxiety about taste. This is because these drugs destroy taste buds and oral mucosa. There are very few drugs which can help. I have already mentioned that B complex and Emset will help you.Allow tongue to grow its buds, it will take 2 or 3 weeks more. I can suggest you few practical tips like. 1. Add strong flavor to food. vinegar, extra spices. 2. Avoid food which you used to like in past as you may develop irritation due to taste change. 3. Eat in company of others so your mind get distracted. 4. Avoid metal container, prefer wood or leaves to serve food. 5. Avoid fatty food, use lemon and orange juice more,maintain oral hygiene. Time is important factor, as cell healing will take its due time.But you are very near to normalcy. You can ask any thing else if you want. It was my pleasure to help you. Take care.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for dry mouth and loss in taste sense after taking Ciplactin and Decdan 3 hours later
Hi Doctor, There seems to be some misunderstanding. You have replied me with a wrong medicine name. I was taking Ciplactin and Decdan and not Cisplatin which is used for chemotherapy. Can you please review my question again and provide the answer please.
Answered by Dr. Naveen Kumar Sharma 2 hours later
Brief Answer: Your taste will be back soon Detailed Answer: hello XXXXXXX I am really sorry for the wrong medication. Ciplactin causes dryness in mouth but it's effect is very short lived. So your taste will be back soon , as you have taken it for long time so it will take a slight longer time.There is no specific medication for dry XXXXXXX of mouth except lozenges. these tablets promote secretion in mouth and improve dry XXXXXXX of pharynx. As far as decadan is concerned it is a steroid and it has long term side effects. I would recommend you to gradually decrease its dose rather than suddenly stopping it. Tablet Emset is specially effective for vomiting cause by Decaden. Also my tips for improving mouth taste are applicable in this situation also. Citrus fluid like lemon and orange is better for you.I hope your mouth taste will be back and your nausea feeling will decreased in 2 to 3 weeks. Feel free to ask any other thing if you want. thanks and take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor